Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 101, NWS La Crosse, WI

July 25, 2013La Crosse County, Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 3:01 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2013, 3:01 PM CDT (20:01 UTC)
Expired
Jul 25, 2013, 4:00 PM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties La Crosse County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:16 PM CDTHAIL 1.51 W West Salem, WI
Jul 25, 3:17 PM CDTHAIL 2West Salem, WI
Jul 25, 3:26 PM CDTHAIL 0.75Bangor, WIWIND GUSTS OF 35 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS53 KARX 252001
SVRARX
WIC063-081-252100-
/O.NEW.KARX.SV.W.0101.130725T2001Z-130725T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 400 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ONALASKA...
  AND MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST SALEM AROUND 310 PM CDT.
  BANGOR AROUND 315 PM CDT.
  SPARTA AROUND 330 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE NESHONOC...ST JOSEPH...I 
90 EXIT 12 AND 15...BURNS...MIDDLE RIDGE...AND ROCKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4372 9111 4398 9113 4405 9052 4373 9050
TIME...MOT...LOC 2001Z 262DEG 32KT 4386 9115

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

HALBACH
4 follow-up statements
856 
WWUS53 KARX 252016
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
316 PM CDT THU JUL 25 2013

WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
316 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...

AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANGOR...AND
MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARTA AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ROCKLAND...I 90 EXIT 25 AND 
28...MELVINA...FARMERS VALLEY...NORWALK...JACKSON PASS AND 
RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2016Z 263DEG 28KT 4387 9100

HAIL...1.75IN
WIND...60MPH

$$

HALBACH
374 
WWUS53 KARX 252021
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT THU JUL 25 2013

WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
321 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...

AT 317 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANGOR...AND
MOVING EAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. TENNIS BALL SIZED HAIL WAS        
         REPORTED IN ONALASKA.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARTA AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LEON...I 90 EXIT 25 AND 
28...MELVINA...FARMERS VALLEY...NORWALK...JACKSON PASS AND 
RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2021Z 263DEG 28KT 4388 9095

HAIL...2.50IN
WIND...60MPH

$$

HALBACH
677 
WWUS53 KARX 252032
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 PM CDT THU JUL 25 2013

WIC063-081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-MONROE WI-
332 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE AND EAST CENTRAL LA CROSSE COUNTIES UNTIL 400 PM CDT...

AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
BANGOR...AND MOVING EAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. HEN EGG OR 2 INCH SIZED HAIL WAS 
REPORTED AT 320 PM IN WEST SALEM WITH THESE STORMS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARTA AROUND 335 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MELVINA...I 90 EXIT 28...
FARMERS VALLEY...NORWALK...JACKSON PASS AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4377 9111 4395 9113 4405 9052 4373 9050
TIME...MOT...LOC 2030Z 263DEG 28KT 4389 9086

HAIL...2.50IN
WIND...60MPH

$$
186 
WWUS53 KARX 252040
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT THU JUL 25 2013

WIC063-252049-
/O.CAN.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
LA CROSSE WI-
340 PM CDT THU JUL 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LA CROSSE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4373 9050 4376 9091 4398 9091 4399 9090
      4400 9084 4405 9052
TIME...MOT...LOC 2039Z 263DEG 28KT 4389 9076

$$

WIC081-252100-
/O.CON.KARX.SV.W.0101.000000T0000Z-130725T2100Z/
MONROE WI-
340 PM CDT THU JUL 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONROE COUNTY UNTIL 400 PM CDT...

AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...AND
MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. HEN EGG SIZED HAIL WAS REPORTED   
         IN WEST SALEM WITH THIS STORM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHWESTERN MONROE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
JACKSON PASS AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4373 9050 4376 9091 4398 9091 4399 9090
      4400 9084 4405 9052
TIME...MOT...LOC 2039Z 263DEG 28KT 4389 9076

HAIL...1.50IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 12:52 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1252 PM CDT THU JUL 25 2013

.MESOSCALE DISCUSSION...THIS AFTERNOON AND EVENING
ISSUED AT 1251 PM CDT THU JUL 25 2013

A PREFRONTAL TROUGH EXTENDING FROM ASHLAND WISCONSIN TO SIOUX
FALLS SOUTH DAKOTA CONTINUES TO MOVE SOUTHEAST TOWARD THE AREA.
THIS TROUGH WILL MOVE SOUTHWARD INTO THE INTERSTATE 90 COPRRIDOR
BY MID AFTERNOON AND IT WILL BE THE FOCUS FOR THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS. AHEAD OF THIS SYSTEM...THE 0-6 KM
EFFECTIVE IS BECOMING FAVORABLE FOR THE SUPERCELL DEVELOPMENT. THE
MAIN QUESTION WILL BE WHETHER SO MANY CELLS WILL DEVELOP THAT THEY
WILL COMPETE FOR THE 1500 TO 2500 ML CAPES. MANY OF THE MESO
MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING THIS AFTERNOON
ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND
SOUTHWEST WISCONSIN. BOTH THE ARW AND NMM EVOLVES INTO A LINE
ALONG THIS TROUGH AND AS THE COLD POOL DEVELOPS IT CONTINUES TO
PROGRESS SOUTH INTO IOWA AND NORTHERN ILLINOIS. IT THEN DEVELOPS
ANOTHER AREA OF SCATTERED CONVECTION AHEAD OF THE MAIN SHORT WAVE
TROUGH AND COLD FRONT. MEANWHILE THE HRRR SUGGESTS THAT SCATTERED
CONVECTION WILL DEVELOP ALONG THE TROUGH THIS AFTERNOON AND THEN
A BETTER LINE OF CONVECTION DEVELOPS AHEAD OF THE MAIN SHORT WAVE
TROUGH AND COLD FRONT. OVERALL...THINK THAT THE ARW AND NMM HAVE
TOO MUCH CAPE IN THEM /THEY HAVE SURFACE DEW POINTS IN THE LOWER
70S WHICH DOES NOT SEEM LIKELY/ AND THUS THEY ARE RAMPING UP THE
CONVECTION TOO MUCH THIS AFTERNOON...THEREFORE...LEANING MORE
TOWARD THE HRRR. WITH THIS IN MIND...EXPECT ISOLATED SUPERCELL
THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS AND ISOLATED LARGE
HAIL THE PRIMARY CONCERN BETWEEN 2 PM AND 10 PM.

&&

.UPDATE...
ISSUED AT 647 AM CDT THU JUL 25 2013

SHOWERS AND A FEW THUNDERSTORMS HAVE DROPPED INTO PORTIONS OF
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS
MORNING...AHEAD OF A SHORTWAVE THAT AS OF 11Z WAS LOCATED NEAR
MINNEAPOLIS. THESE SHOWERS AND STORMS SHOULD CONTINUE MARCHING
SOUTHEAST THROUGH MUCH OF THE FORECAST AREA...AIDED BY A ZONE OF
850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE.

DURING THE AFTERNOON AND EVENING...MESOSCALE MODEL GUIDANCE FROM
THE LAST FEW HRRR RUNS...THE 25.00Z HIRES-ARW/HIRES-NMM/NSSL WRF-
ARW ARE ALL IN PRETTY GOOD AGREEMENT IGNITING CONVECTION AS EARLY
AS 19-20Z ACROSS SOUTHERN MN AND NORTHERN IOWA. APPEARS TWO
FORCING MECHANISM COME INTO PLAY:

1. 850MB MOISTURE TRANSPORT AHEAD OF A CONVECTIVE SHORTWAVE
EMANATING OUT OF THE STORMS CURRENTLY IN WESTERN SOUTH DAKOTA.
2. THE COLD FRONT CURRENTLY ALONG THE DAKOTAS/MN BORDER.

THE QUESTION BECOMES DO THE STORMS GET OUT OF HERE QUICKER THAN
FORECAST WHICH THE AFOREMENTIONED MESOSCALE MODELS SUGGEST. GOING
FOR THE QUICKER EXIT OF STORMS WOULD BE THE COOLING OUTFLOWS FROM
THE STORMS STABILIZING THE ATMOSPHERE...AND POSSIBLY PUSHING THE
COLD FRONT THROUGH FASTER. HOWEVER...THEN THERE IS THE 25.00Z
ECMWF/REGIONAL CANADIAN MODELS WHICH SEEM TO PUT MORE FOCUS ON
CONVECTIVE ACTIVITY IN THE EVENING. THESE MODELS RELY ON A
STRONGER INCREASE OF 850MB MOISTURE TRANSPORT AHEAD OF THE
SHORTWAVE TROUGH DROPPING OUT OF SOUTHERN MANITOBA INTO NORTHERN
MN. FOR NOW HAVE TRENDED THE TONIGHT FORECAST TO BE A COMPROMISE
APPROACH BETWEEN THE ECMWF AND HI RESOLUTION MODEL
GUIDANCE...LOWERING CHANCES A LITTLE BIT OVER NORTHWESTERN
PORTIONS OF THE FORECAST AREA FOR THE EVENING. THE SPEED THAT
CONVECTION GETS OUT OF HERE WILL HAVE TO BE LOOKED AT MORE THROUGH
THE DAY.

SEVERE POTENTIAL REMAINS...WITH 25.09Z HRRR SUGGESTING AN ISOLATED
SEVERE STORM OR TWO POSSIBLE. TIME PERIOD OF SEVERE POTENTIAL ON
TRACK...BETWEEN 3 AND 8 PM.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 357 AM CDT THU JUL 25 2013

MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORM CHANCES
TODAY WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. FOCUS THEN
TURNS TO SHOWER AND STORM CHANCES FRIDAY...THEN ONTO TEMPERATURES
FOR THE WEEKEND.

LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWED NORTHWEST
FLOW ALOFT ACROSS THE UPPER MIDWEST. SEVERAL EMBEDDED SHORTWAVES
NOTED IN THE THE FLOW WITH A LEADING WEAK WAVE OVER SOUTH CENTRAL
MINNESOTA AND ANOTHER WAVE MOVING INTO NORTHWEST SOUTH DAKOTA. A
POTENT TROUGH WAS DIGGING INTO SOUTHERN SASKATCHEWAN/MANITOBA. THIS
TROUGH WILL BRING FALL-LIKE TEMPERATURES TO THE REGION FOR THE
WEEKEND. SURFACE OBSERVATIONS SHOWED A COLD FRONT EXTENDING FROM
NORTH CENTRAL MINNESOTA SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA AND
WAS PUSHING SOUTHEAST. A PREFRONTAL TROUGH WAS NOTED AS WELL
STRETCHING FROM NORTHEAST MINNESOTA SOUTH THROUGH CENTRAL MINNESOTA
INTO EASTERN SOUTH DAKOTA.THE TROUGH AND COLD FRONT WILL BE THE
FOCUS FOR SHOWER AND STORM DEVELOPMENT LATE THIS MORNING THROUGH THE
AFTERNOON HOURS AND INTO THIS EVENING.

ISOLATED SHOWERS AND STORMS WILL JUST EDGE INTO SOUTHEAST MINNESOTA
AND WEST CENTRAL WISCONSIN THIS MORNING AS WEAK 850 MB MOISTURE
TRANSPORT MOVES INTO THE AREA. THIS ACTIVITY SHOULD WEAKEN AS IT
SLIDES SOUTHEAST THIS MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED BY
LATE MORNING ALONG THE PREFRONTAL TROUGH LATE THIS MORNING INTO THE
EARLY AFTERNOON HOURS. MID AND HIGH LEVEL CLOUDS WORKING INTO THE
AREA FROM THE WEST WILL HAVE AN IMPACT ON HOW MUCH SURFACE
TEMPERATURES WARM TODAY. DEPENDING ON HOW MUCH WARMING
OCCURS...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY IN THE 3 TO 8 PM
TIMEFRAME. 0-6 KM BULK SHEAR VALUES INCREASE FROM AROUND 25 KTS
LATE THIS MORNING TO 35 TO 40 KTS LATE AFTERNOON INTO THE EVENING
HOURS. THE NAM CONTINUES TO BUILD STRONG INSTABILITY THIS
AFTERNOON WITH 0-3 KM MUCAPE VALUES CLIMBING TO AROUND 3000 J/KG.
THIS WOULD BE IF DEWPOINTS WOULD CLIMB INTO THE UPPER 60S TO LOWER
70S AND SURFACE TEMPERATURES WARM INTO THE LOWER 80S. SURFACE
TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE LOWER
80S BUT DEWPOINTS WILL BE MUCH LESS...IN THE 62 TO 65 DEGREE
RANGE. THINKING 0-3KM MUCAPE VALUES IN THE 1200 TO 1700 J/KG RANGE
SEEM MORE REALISTIC. THE POTENTIAL EXIST FOR A FEW ROUNDS OF
SHOWERS AND STORMS ALONG THE PREFRONTAL TROUGH AND ANOTHER TONIGHT
AS THE UPPER TROUGH DIVES SOUTHEAST INTO THE REGION AND THE COLD
FRONT EDGES CLOSER TO THE FORECAST AREA. IF STORMS HOLD OFF UNTIL
MID TO LATE AFTERNOON...LARGE HAIL AND DAMAGING WINDS MAY OCCUR
WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO PUSH THROUGH
THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING TAKING
THE BULK OF THE INSTABILITY SOUTH OF THE AREA. HOWEVER...THE
TROUGH WILL MOVE IN ITS WAKE WITH SHOWER AND ISOLATED STORM
CHANCES PERSISTING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 357 AM CDT THU JUL 25 2013

SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY
ACROSS CENTRAL AND FAR SOUTHWEST WISCONSIN. THE UPPER LEVEL TROUGH
THEN DIVES INTO THE AREA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP AS COLDER AIR ALOFT MOVES
INTO THE AREA. THE TROUGH WILL REMAIN OVER THE REGION FRIDAY NIGHT
INTO SATURDAY AS AN UNSEASONABLY COLD AIRMASS MOVES IN. 850 MB
TEMPERATURE STANDARDIZED ANOMALIES FALL INTO THE -2.0 TO -2.5
RANGE...SUGGESTING NEAR RECORD COOL TEMPERATURES FOR THIS TIME OF
YEAR. HIGH TEMPERATURES ON SATURDAY WILL STRUGGLE TO GET OUT OF THE
60S. IN FACT...IT APPEARS LA CROSSE MAY SEE A RECORD LOWEST HIGH
TEMPERATURE FOR THE DATE. LATEST FORECAST IS 68 DEGREES AT LA
CROSSE. THIS WOULD BREAK THE OLD RECORD OF 69 SET BACK IN 1981.
FORECAST MODELS SUGGEST THERE WILL BE ENOUGH INSTABILITY ON SATURDAY
AFTERNOON TO GENERATE SOME SHOWERS...MAINLY ALONG AND NORTH OF
INTERSTATE 94. THIS MAKES SENSE LOOKING AT FORECAST SOUNDINGS
SHOWING SOME WEAK CAPE DURING THE AFTERNOON HOURS. HAVE ADDED A
SLIGHT CHANCE OF SHOWERS OVER CENTRAL WISCONSIN TO ACCOUNT FOR THIS.
ANOTHER SHORTWAVE ROTATES INTO NORTHERN WISCONSIN SATURDAY
NIGHT...BRINGING ADDITIONAL CHANCES FOR SHOWERS OVER NORTH CENTRAL
WISCONSIN. FLOW ALOFT THEN FINALLY STARTS TO TRANSITION TO ZONAL
EARLY NEXT WEEK AS THE TROUGH PUSHES EAST OF THE REGION INTO THE
EASTERN GREAT LAKES. TEMPERATURES WILL RETURN TO MORE SEASONABLE
VALUES FOR NEXT WEEK WITH HIGH CLIMBING BACK INTO THE UPPER 70S TO
AROUND 80. SEVERAL EMBEDDED WAVES IN THE ZONAL FLOW WILL BRINGING
PERIODIC CHANCES FOR SHOWERS AND STORMS MAINLY MONDAY NIGHT
THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1251 PM CDT THU JUL 25 2013

A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER
25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS
EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE
TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE
AREA. IT LOOKS LIKE THIS ACTIVITY WITHH MOVE SOUTH OF KRST BY
26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A
BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER
WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF
MENTIONING THEM AT THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MESOSCALE...BOYNE
UPDATE...AJ
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
111 PM CDT THU JUL 25 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-261200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
111 PM CDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL
BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING
THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE
STORMS.

THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY
THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...
MAINLY BETWEEN THE HOURS OF 2 AND 10 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/BOYNE

In the hours before

Local storm report, Jul 25, 2:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             4 NW LANESBORO          43.76N 92.03W
07/25/2013  E1.25 INCH       FILLMORE           MN   PUBLIC

            LASTED ABOUT 10 MIN

&&

SHEA
Special weather statement, Jul 25, 2:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU JUL 25 2013

MNZ086-094-252045-
DODGE-MOWER-
244 PM CDT THU JUL 25 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING DODGE AND MOWER
COUNTIES...

AT 240 PM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
APPROACHING DODGE AND MOWER COUNTIES.  THE STRONGEST STORM WAS
LOCATED NEAR AND SOUTH OF OWATONNA...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH...HAIL TO PENNY SIZE...AND FREQUENT
DANGEROUS LIGHTNING MAY ACCOMPANY THESE STORMS. SEVERE WEATHER HAS
BEEN REPORTED WITH THIS STORM OVER THE PAST HOUR. WARNINGS MAY BE
NEEDED AS THIS STORM GETS CLOSER OR IF IT INTENSIFIES.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CLAREMONT...HIGHWAY 14 AND COUNTY 5...HIGHWAY 30 AND COUNTY
3...COUNTY ROADS 5 AND 6...GRAVES LANDING FIELD AND LANSING.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

BAUMGARDT
Local storm report, Jul 25, 2:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             3 WNW LA CRESCENT       43.85N 91.36W
07/25/2013  E0.50 INCH       HOUSTON            MN   911 CALL CENTER

&&

SHEA
Local storm report, Jul 25, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             LA CRESCENT             43.83N 91.30W
07/25/2013  E1.00 INCH       HOUSTON            MN   LAW ENFORCEMENT

&&

SHEA
Local storm report, Jul 25, 2:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             FRENCH ISLAND           43.86N 91.26W
07/25/2013  E0.88 INCH       LA CROSSE          WI   BROADCAST MEDIA

&&

SHEA
Local storm report, Jul 25, 3:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
301 PM CDT THU JUL 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             4 N LA CROSSE           43.88N 91.23W
07/25/2013  M1.50 INCH       LA CROSSE          WI   TRAINED SPOTTER

&&

ZT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningARXLa Crosse, Vernon53 min
Jul 25, 3:57 PM CDTSevere Thunderstorm WarningARXMonroe63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.